Thunderstorm Wind, Bucks
- When
- June 26, 3:55 PM EST
- Where
- Bucks County, Milford Square
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.433, -75.400
A severe thunderstorm tore down wires and large tree limbs in Milford Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm tore down wires and large tree limbs in Milford Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 26, 2:18 PM EST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 PM EDT WED JUN 26 2002
SVR TSTM BOX IN NRN 3 NJ COUNTIES TIL 900 PM...WITH OTHER SVR WX
PSBL REST OF CWA FOR A WHILE TNGT IN VIEW OF AFOREMENTIONED
FACTORS...LARGE INSTABY AND COPIOUS DEEP LVL MSTR COMBINING WITH
UPPER TROFFING/PVA. SO WE/LL BE N SVR WX MODE FOR AWHILE
TNGT...THINKING IS THAT ACTIVITY SHUD QUIET DOWN LATER TNGT...THEN
REFIRE THU AS SOMEWHAT OF A REPLAY OCCURS AS FNT APCHS FM OH VLY
AND SLOLY PROGRESSES THRU CWA THU NITE INTO FRI. WITH SLO MOVMT AND
AGAIN SOME UPPER LVL ENERGY PASSING THRU...WL INCLUDE TRW CHCS FOR
FRI AS WELL...MAINLY AFTN AND WL EXCLUDE NWRN ZONES SINCE IT MAY BE
A TAD DRIER UP THERE.
WL CONT EXCESSIVE HEAT WRNG FOR HIGHLY URBANIZED ZONES IN AND ARND
PHL FOR THU...WITH AN EXCESSIVE HEAT ADVY FOR SURROUNDING ZONES IN
NJ DE AND MD. WE SHUD BE ABLE TO GET INTO THE LWR AND MID 90S
AGAIN...AND WITH CONTDD HI DPTS AND LACK OF ABILITY TO COOL OFF AT
NITE...PHL CENTER CITY MAY STAY UPPER 70S/EVEN NR 80 TNGT...FEEL
THIS IS WARRANTED IF CLDS ARE NOT EXCESSIVE. WL GO ABV MOS FOR FRI
ALSO...BUT TEMPS SHUD DROP ENUF TO ELIMINATE ANY HEAR WRNGS/ADVYS.
IN XTDD...THOUGHT ABT MAYBE A CHC OF RW/TRW FOR TUE WITH WK FNT BUT
MSTR IS LIMITED SO WL NOT INCLUDE ATTM.
SCA GOING UP FOR SEAS ON CSTL WATERS DUE STRENGTHENING SWLYS.
FCSTID = 17
MPO 67 87 63 80 / 50 50 50 20
ABE 72 90 70 87 / 50 50 50 20
RDG 73 92 71 89 / 50 50 50 20
PHL 76 94 74 90 / 40 50 50 30
12N 70 90 68 85 / 50 50 50 20
SMQ 74 93 73 88 / 50 50 50 20
TTN 75 94 73 89 / 40 50 50 30
MIV 74 92 72 89 / 40 50 50 30
ACY 72 86 71 84 / 40 50 50 30
ILG 75 93 73 89 / 40 50 50 30
DOV 74 93 72 89 / 40 50 50 30
GED 75 93 73 90 / 40 50 50 30
ESN 75 93 73 89 / 40 50 50 30
.PHI...EXCESSIVE HEAT WARNING THU FOR PA ZONES 67>71...NJ ZONES
15/17>19 AND DE ZONE 1.
EXCESSIVE HEAT ADVISORY THU FOR NJ ZONES 09/10/12/13/
16/20>23/27...DE ZONES 02/03...AND MD ZONES 08/12/15/19/20.
.MARINE...SCA FOR SEAS CSTL WATERS SANDY HOOK NJ TO FENWICK
ISLAND DE.NJZ001-007-008-270100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 203 PM EDT WED JUN 26 2002 ...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT FOR THE NORTHWESTERN NEW JERSEY COUNTIES OF SUSSEX...WARREN AND MORRIS COUNTIES. A WEAK FRONT COMBINED WITH THIS AFTERNOON/S HEAT AND HUMIDITY HAS ALREADY RESULTED IN THE DEVELOPMENT OF STRONG THUNDERSTORMS ACROSS THE POCONOS. THESE MAY MOVE EAST INTO NORTHERN NEW JERSEY. THE PRIMARY THREAT FROM ANY THUNDERSTORMS IS THOUGHT TO BE STRONG WIND GUSTS...BUT HEAVY RAIN FREQUENT LIGHTNING AND HAIL AS LARGE AS GOLF BALLS IS ALSO POSSIBLE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. ADVANCE PLANNING DURING A WATCH IS ESSENTIAL. PERSONS SHOULD KNOW WHERE TO GO AND WHAT TO DO IN THE EVENT A TORNADO WARNING IS ISSUED. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO PROVIDE FREQUENT UPDATES THROUGH TIMELY STATEMENTS...NOAA WEATHER RADIO AND OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE. TFG
The Philadelphia radar (KDIX), 100 km away, was scanning. The volume nearest the first event began at 20:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300730.